Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
mariam

dosage reduction

Recommended Posts

Dr Okun:

I think it is very important for people to realize, I think, that one should not reduce the l/d dosage without getting guidance from the doctor. This might be obvious to most people. There is information out there in popular books about how to temporarily increase the dosage to alleviate the symptoms but nothing out there for reducing the dosage. My wife was first prescribed three pills a day. The second neurologists prescribed four pills a day but that was too much for her early symptoms and three pills worked fine. Again third neurologist prescribed four pills a day even though she told this last neurologist that four pills was too  much and "she had reduced the dosage to three".  None of them said anything was wrong with her reducing the dosages. None.  When you are on the medication you realize that it works for a set number of hours then the benefit wears off. With being newly diagnosed we were new to the regimes. She reduced the dosage again when she developed dyskinesia. She would  rather had the stiffness in her hand and leg rather than dyskinesia. We found out, ONLY after modifying the dosage and just by chance, that reducing the dosage can have significant impacts. PLEASE let all the Drs know this should be emphasized to EACH patient. We no longer need to be on this forum because of what I believe to be the direct impacts of our ignorance about the dosage reduction. May you continue with this forum because it makes a world of difference to the suffers- the people with the disease as well as those that love them. 

Share this post


Link to post
Share on other sites

Thank you for the useful tip!  Feel free to use the forum at any time in the future if you have questions.

Share this post


Link to post
Share on other sites

I don't understand what Mariam is saying.  Reducing actually was a good thing right?  The doctors wanted to increase but he/she found out decreasing was the way to go.  To me it reads that Mariam went against what the doctor prescribed and ended up being good.  So... get  your doctor's ok first?  But looks like they didn't.

Share this post


Link to post
Share on other sites

Mariam,

 

Can you enlighten us on the problems you had?  I have been instructed by the docs to reduce my husband's dosage, but with virtually no clue how to do this. 

Share this post


Link to post
Share on other sites

You should definitely get instructions from the doc on how to reduce.  Interestingly sometimes reduction is the answer; sometimes an increase; and sometimes changing the med intervals.  It can be a moving target as time progresses so keep checking in with your doc and have an open mind.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×